Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 27, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 11, 2018, 2:40 AM MST for Eddy County, Lea County, New Mexico; 13 counties in Texas. It took effect at Dec 12, 2018, 12:00 PM MST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2018, 2:40 AM MST (09:40 UTC)
- In effect from
- Dec 12, 2018, 12:00 PM MST
- Expired
- Dec 12, 2018, 2:05 PM MST
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 43 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS74 KMAF 110940 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 340 AM CST Tue Dec 11 2018 ...FREEZING FOG ADVISORY IN EFFECT UNTIL LATE THIS MORNING FOR LEA COUNTY, EASTWARD ACROSS THE NORTHERN PERMIAN BASIN... ...DENSE FOG ADVISORY IN EFFECT UNTIL LATE MORNING FOR SOUTHEAST NEW MEXICO, THE UPPER TRANS PECOS AND PERMIAN BASIN... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR THE GUADALUPE MOUNTAINS, AND ADJACENT LOWLANDS... .Dense fog has become fairly widespread over portions of the southeast New Mexico plains, Upper Trans Pecos, and northwest Permian Basin. Meanwhile, freezing fog has formed over Lea county, New Mexico, and eastward across the northern Permian Basin. Rapid changes in visibility over a short distance will be just as hazardous as widespread dense fog. A strong upper level storm system will move over the region Thursday, and will likely result in strong winds in the Guadalupe Mountains, if not the adjacent lowlands. NMZ029-033-034-TXZ045-050-111700- /O.CAN.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/ /O.NEW.KMAF.ZF.Y.0003.181211T0940Z-181211T1700Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Andrews- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, and Andrews 340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... The National Weather Service in Midland/Odessa has issued a Freezing Fog Advisory, which is in effect until 11 AM CST /10 AM MST/ this morning. The Dense Fog Advisory has been cancelled. * Visibility...One quarter mile or less. * IMPACTS...If driving, be prepared for abrupt changes in visibility and allow additional space between the vehicle in front of you. A light glaze of ice may form on secondary roads and sidewalks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ TXZ046-047-051-052-111700- /O.NEW.KMAF.ZF.Y.0003.181211T0940Z-181211T1700Z/ Dawson-Borden-Martin-Howard- Including the cities of Lamesa, Gail, Stanton, and Big Spring 340 AM CST Tue Dec 11 2018 ...FREEZING FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... The National Weather Service in Midland/Odessa has issued a Freezing Fog Advisory, which is in effect until 11 AM CST this morning. * Visibility...One quarter mile or less. * IMPACTS...If driving, be prepared for abrupt changes in visibility and allow additional space between the vehicle in front of you. A light glaze of ice may form on secondary roads and sidewalks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freezing Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Also, be alert for frost on bridge decks causing slippery roads. && $$ TXZ048-053-061>063-068>070-111700- /O.EXA.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/ Scurry-Mitchell-Ector-Midland-Glasscock-Crane-Upton-Reagan- Including the cities of Snyder, Colorado City, Odessa, Midland, Garden City, Crane, McCamey, Rankin, and Big Lake 340 AM CST Tue Dec 11 2018 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... The National Weather Service in Midland/Odessa has issued a Dense Fog Advisory, which is in effect until 11 AM CST this morning. * VISIBILITY...One quarter mile or less. * IMPACTS...If driving, be prepared for abrupt changes in visibility and allow additional space between the vehicle in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NMZ028-TXZ058-111745- /O.NEW.KMAF.HW.A.0027.181213T0000Z-181213T1500Z/ /O.CON.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/ Eddy County Plains-Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, and Pecos 340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/ ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST /10 AM MST/ THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Wednesday evening through Thursday morning. * VISIBILITY...One quarter mile or less. * WINDS...Wednesday evening through Thursday morning. Northwest winds 30 to 40 mph with gusts around 60 mph. * IMPACTS...If driving, be prepared for abrupt changes in visibility and allow additional space between the vehicle in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ059-060-067-075-111700- /O.CON.KMAF.FG.Y.0008.000000T0000Z-181211T1700Z/ Loving-Winkler-Ward-Pecos- Including the cities of Mentone, Kermit, Monahans, and Fort Stockton 340 AM CST Tue Dec 11 2018 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * VISIBILITY...One quarter mile or less. * IMPACTS...If driving, be prepared for abrupt changes in visibility and allow additional space between the vehicle in front of you. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Dense Fog Advisory means visibilities will frequently be reduced to less than one quarter mile. If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NMZ027-TXZ258-111745- /O.NEW.KMAF.HW.A.0027.181212T1900Z-181213T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 240 AM MST Tue Dec 11 2018 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Wednesday afternoon through Thursday morning. * TIMING...Wednesday evening through Thursday morning. * WINDS...West to northwest 35 to 45 mph with gusts around 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ TXZ057-111745- /O.NEW.KMAF.HW.A.0027.181213T0000Z-181213T1500Z/ Van Horn and Highway 54 Corridor- Including the city of Van Horn 340 AM CST Tue Dec 11 2018 /240 AM MST Tue Dec 11 2018/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Wednesday evening through Thursday morning. * TIMING...Wednesday evening through Thursday morning. * WINDS...West to northwest 30 to 40 mph with gusts around 60 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
3 follow-up statements
429 WWUS74 KMAF 112150 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 350 PM CST Tue Dec 11 2018 ...HIGH WIND WATCH NOW IN EFFECT WEDNESDAY EVENING THROUGH THURSDAY MORNING FOR THE GUADALUPE AND DAVIS MOUNTAINS, MUCH OF SOUTHEAST NEW MEXICO, MARFA PLATEAU, AND VAN HORN/HIGHWAY 54 CORRIDOR... .A strong upper level storm system will move over the region Thursday, and will likely result in very strong winds in the mountains, and adjacent plains. NMZ029-033-TXZ074-080-121200- /O.EXB.KMAF.HW.A.0027.181213T0600Z-181213T1800Z/ Northern Lea County-Central Lea County- Davis/Apache Mountains Area-Marfa Plateau- Including the cities of Tatum, Hobbs, Lovington, Alpine, Fort Davis, and Marfa 350 PM CST Tue Dec 11 2018 /250 PM MST Tue Dec 11 2018/ ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TIMING...Wednesday evening through Thursday morning. * WINDS...West to northwest 35 to 50 mph with gusts around 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ027-TXZ258-121200- /O.EXT.KMAF.HW.A.0027.181212T1900Z-181213T1800Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 250 PM MST Tue Dec 11 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * TIMING...Wednesday evening through Thursday morning. * WINDS...West to northwest 50 to 60 mph with gusts around 75 mph * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-TXZ057-058-121200- /O.EXT.KMAF.HW.A.0027.181213T0600Z-181213T1800Z/ Eddy County Plains-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Van Horn, and Pecos 350 PM CST Tue Dec 11 2018 /250 PM MST Tue Dec 11 2018/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WINDS...Northwest winds 35 to 50 mph with gusts around 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
947 WWUS74 KMAF 120905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 305 AM CST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM LATE THIS EVENING THROUGH THURSDAY AFTERNOON FOR THE DAVIS MOUNTAINS, SOUTHEAST NEW MEXICO, MARFA PLATEAU, VAN HORN/HIGHWAY 54 CORRIDOR, AND PERMIAN BASIN... .A strong upper level storm system will move over the region Thursday, and will likely result in very strong winds in the mountains, and adjacent plains. The strong winds will begin in the Guadalupe Mountains today, spread into the Davis Mountains and southeast New Mexico tonight, then across the Permian Basin Thursday. Blowing dust could result in reductions in visibility. NMZ027-TXZ258-122045- /O.UPG.KMAF.HW.A.0027.181212T1900Z-181213T1800Z/ /O.NEW.KMAF.HW.W.0032.181212T1900Z-181213T2300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 205 AM MST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 4 PM MST THURSDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from noon today to 4 PM MST Thursday. The High Wind Watch is no longer in effect. * TIMING...This afternoon through Thursday afternoon. * WINDS...West to northwest 50 to 60 mph with gusts around 75 mph * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ034-TXZ045>047-050>052-059>062-067>069-122045- /O.EXB.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/ Southern Lea County-Gaines-Dawson-Borden-Andrews-Martin-Howard- Loving-Winkler-Ector-Midland-Ward-Crane-Upton- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, and Rankin 305 AM CST Wed Dec 12 2018 /205 AM MST Wed Dec 12 2018/ ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from late tonight through Thursday afternoon. * TIMING...Late tonight through Thursday afternoon. * WINDS...Northwest winds 35 to 45 mph with gusts 55 to 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ NMZ028-029-033-TXZ057-058-074-080-122045- /O.EXT.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Van Horn, Pecos, Alpine, Fort Davis, and Marfa 305 AM CST Wed Dec 12 2018 /205 AM MST Wed Dec 12 2018/ ...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON... * TIMING...Late tonight through Thursday afternoon. * WINDS...West to northwest 35 to 50 mph with gusts around 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
112 WWUS74 KMAF 122105 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 305 PM CST Wed Dec 12 2018 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THROUGH THURSDAY AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM LATE THIS EVENING THROUGH THURSDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS, MARFA PLATEAU, DAVIS MOUNTAINS, AND VAN HORN/HIGHWAY 54 CORRIDOR... ...WIND ADVISORY IN EFFECT THURSDAY FOR THE PERMIAN BASIN, LOWER TRANS PECOS, BIG BEND, AND PRESIDIO VALLEY... .A strong upper level storm system will move over the region tonight into tomorrow, and will likely result in very strong winds in the mountains, and adjacent plains. The strong winds will begin in the Guadalupe Mountains today, spread into the Davis Mountains and southeast New Mexico tonight, then across the Permian Basin Thursday. Blowing dust could also result in reductions in visibility. Areas in the advisory may need to be upgraded to a warning at a later time. NMZ028-029-033-034-TXZ057-058-074-080-131100- /O.UPG.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/ /O.EXB.KMAF.HW.W.0032.181213T0600Z-181213T2300Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Van Horn and Highway 54 Corridor- Reeves County and Upper Trans Pecos-Davis/Apache Mountains Area- Marfa Plateau- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Van Horn, Pecos, Alpine, Fort Davis, and Marfa 305 PM CST Wed Dec 12 2018 /205 PM MST Wed Dec 12 2018/ ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 5 PM CST /4 PM MST/ THURSDAY... * TIMING...Late tonight through Thursday afternoon. * WINDS...West to northwest 35 to 50 mph with gusts around 65 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ027-TXZ258-131100- /O.CON.KMAF.HW.W.0032.000000T0000Z-181213T2300Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 205 PM MST Wed Dec 12 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THURSDAY... * TIMING...Through Thursday afternoon. * WINDS...West to northwest 50 to 60 mph with gusts around 75 mph * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in the mountains. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ045>047-050>052-059>062-067>069-131100- /O.UPG.KMAF.HW.A.0027.181213T0600Z-181213T2300Z/ /O.NEW.KMAF.WI.Y.0018.181213T1200Z-181213T2300Z/ Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-Winkler-Ector- Midland-Ward-Crane-Upton- Including the cities of Seminole, Lamesa, Gail, Andrews, Stanton, Big Spring, Mentone, Kermit, Odessa, Midland, Monahans, Crane, McCamey, and Rankin 305 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... * TIMING...Thursday. * WINDS...Northwest winds 35 to 45 mph with gusts 55 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in these areas. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ048-053-063-070-075-079-081-082-131100- /O.NEW.KMAF.WI.Y.0018.181213T1200Z-181213T2300Z/ Scurry-Mitchell-Glasscock-Reagan-Pecos-Presidio Valley- Big Bend Area-Terrell- Including the cities of Snyder, Colorado City, Garden City, Big Lake, Fort Stockton, Presidio, Big Bend NP, Marathon, Dryden, and Sanderson 305 PM CST Wed Dec 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM CST THURSDAY... * TIMING...Thursday. * WINDS...Northwest winds 35 to 45 mph with gusts 55 mph. * IMPACTS...People driving high-profile vehicles should strongly consider postponing travel in these areas. Take action to secure trash cans, lawn furniture and other loose or lightweight outdoor objects. The high winds can topple trees, down power lines and damage some structures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 10, 10:36 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 10, 10:36 PM MST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1136 PM CST Mon Dec 10 2018
.UPDATE...
Update to issue a Dense Fog Advisory.
&&
.DISCUSSION...
Dense fog has developed along the Pecos River over southeast New
Mexico and the Upper Trans Pecos in west Texas. The dense fog
extends eastward across Lea county, and portions of Gaines and
Dawson, and also southward into the Stockton Plateau. It appears
visibilities of one quarter mile or less will be common in these
areas until at least 11/16Z or 11/17Z before improvement is seen. In
addition, temperatures will hover near 33 degrees or higher, so will
not include freezing fog. Will monitor to see if the dense fog
forms over more areas, and issue a Dense Fog Advisory until 11/17Z.
An update will follow shortly.
&&
.PREV DISCUSSION... /issued 1035 PM CST Mon Dec 10 2018/
AVIATION...
Fog and low clouds currently spreading across the area... all
TAFs trending toward LIFR conditions. Not expecting much
improvement before 15/16z... conditions should become VFR by
afternoon.
&&
.PREV DISCUSSION... /issued 341 PM CST Mon Dec 10 2018/
Current surface obs across West Texas and southeast New Mexico
show temperatures warming into the mid 50s with light sw winds.
Warming has been a bit slower in the Pecos River valley due to an
area of fog that has been slow to dissipate. After a mild day
today, temperatures will decrease into the 30s tonight. Fog is
expected to make a return over much of the area late tonight thru
mid Tuesday morning. Tuesday and Wednesday look increasingly
warmer as a 500 hpa ridge traverses over the area. Surface winds
will have more of a westerly component on Wed which will lead to
downslope warming and above normal temperatures. The Permian Basin
and Trans Pecos could see above normal highs in the lower 70s
Wed.
The bigger story this week will be a strong upper trough that will
dive south into the region by Thursday morning. This will be a
fast moving system but could pack a punch in terms of winds. A
tightening pressure gradient on the back side of this deep low
will allow winds to strengthen from W-E throughout the day. Wind
speeds needed to be adjusted a bit higher than guidance especially
across the western mountain areas. These winds could reach
advisory criteria for much of the area and high wind warning
criteria likely in the Guadalupe Mtns. There could be a quick shot
of precipitation in the form of rain across the far northern
areas, but will not amount to much.
As the large upper storm system pulls away from the area, upper
ridging will take its place. This will keep the forecast dry into
early next week. Morning lows will be chilly both Friday and
Saturday, but afternoon highs each day will top out near normal
(around 60 F). Our next weather system of significance is due to
arrive by the middle of next week. Depending on the track of this
storm, we could see more wind and a chance of rain returning to the
area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 34 60 42 68 / 0 0 0 10
Carlsbad 33 61 42 71 / 0 0 0 0
Dryden 35 58 40 69 / 0 0 0 10
Fort Stockton 38 66 47 73 / 0 0 0 10
Guadalupe Pass 38 57 44 62 / 0 0 0 0
Hobbs 29 59 37 69 / 0 0 0 0
Marfa 25 62 36 66 / 0 0 0 10
Midland Intl Airport 36 60 43 69 / 0 0 0 10
Odessa 35 60 42 70 / 0 0 0 0
Wink 32 60 39 73 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Dense Fog Advisory until 10 AM MST Tuesday for Central Lea
County-Eddy County Plains-Northern Lea County-Southern Lea
County.
TX...Dense Fog Advisory until 11 AM CST Tuesday for Andrews-Gaines-
Loving-Pecos-Reeves County and Upper Trans Pecos-Ward-
Winkler.
&&Hazardous weather outlook, Dec 11, 2:04 AM MST, 36 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 304 AM CST Tue Dec 11 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 304 AM CST Tue Dec 11 2018 /204 AM MST Tue Dec 11 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Dense fog with visibility of one quarter mile or less will affect much of southeast New Mexico, the Upper Trans Pecos and northwest Permian Basin through the morning, with freezing fog over Lea county, eastward across most of the northern Permian Basin. The dense fog is more patchy over the central and eastern Permian Basin, which could be more hazardous due to rapid changes in visibility in a short distance. A Freezing Fog Advisory and Dense Fog Advisory is in effect for these areas until 1100 am CST/1000 am MST. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong, gusty northwest winds are expected behind a cold front moving through the area Thursday. Areas of blowing dust will be possible. A High Wind Watch is in effect for the Guadalupe Mountains, and adjacent lowlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 10:36 PM MST | Dense Fog Advisory | MAF | Eddy, Lea | 11 hr |
| Dec 11, 2:40 AM MST | Freezing Fog Advisory | MAF | Lea | 7 hr |
Nearby
High Wind Watches in Texas, 2018High Wind Watches in New Mexico, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.